Skip to Accessibility Tools Skip to Content Skip to Footer

Forums


Prevention Medications

Had to give up on Topamax

  • By jbright

    So after a two week trial, I had to give up on Topamax. This is my second attempt to use this drug. I found it very effective in eliminating my migraines but I kept getting eye pain. It became severe as my Neuro increased the dose after the first week. I actually tried the brand name (non generic) and it seemed a little better. Maybe I was just starting to adjust to it on the second trial. So….my choice is live with migraine once a week or so or live with continual eye pain. I chose migraine plus triptans. My optometrist will be happy. I guess it’s back to Nortriptyline for now.

    reply
  • By Meaghan Coneys Moderator

    Hi Jbright,

    Thanks for posting on our forum. I am sorry to hear you’ve experienced unsuccessful attempts at using Topamax to treat your migraines. Must be frustrating! It is understandable that you stopped due to eye pain, as I am sure it is quite uncomfortable. I do hope you are able to manage your migraine symptoms. I thought maybe you would be interested in the following articles – https://migraine.com/blog/a-list-call-for-creature-comforts/, https://migraine.com/blog/community-responses-what-are-your-go-to-techniques-that-bring-you-comfort/, https://migraine.com/blog/go-to-essentials-during-a-migraine/. They provide self care tips for managing symptoms in the midst of an attack. Perhaps you could something in there that would help alleviate some of your symptoms, and possibly ease some pain. Again, thanks for your post and thanks for being a part of our community. Wishing you all the best today.

    Warmly,

    Meaghan (Migraine.com Team)

    reply